What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 25, 5:09 PM CST, 59 minutes earlier.
Area forecast discussion, Jul 25, 5:09 PM CST, 59 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
609 PM CDT Sat Jul 25 2020
.SHORT TERM...(This evening through Sunday night)
Issued at 254 PM CDT Sat Jul 25 2020
Southwesterly flow aloft prevails across Nebraska due to an upper
level ridge positioned off to the east over the Midwest. A
shortwave, currently located over the central Rockies, will move
northeastward late this afternoon and lead to convective initiation
over the Panhandle and southwest Nebraska. A few strong to severe
storms will be possible, but the risk may be tempered somewhat by
marginal deep layer shear on the order of 20-25kts. Ample
instability will be in place along with steep low level lapse rates,
so cannot rule out a few damaging wind gusts. Mid-level lapse rates
look rather marginal this evening (~6.5-7 C/km) so the hail threat
looks to remain isolated. The biggest threat looks to be locally
heavy rainfall. Ample moisture remains in place across much of
Nebraska, with persistent southerly flow. PWAT values should remain
a couple of standard deviations above normal, and lead to efficient
rainfall production in any convection. The low level jet will
increase this evening, though current thinking is that it will focus
east of the area. Localized flooding will be possible where any
convection trains.
This afternoon will be the warmest day for the remainder of the
forecast period. The heat advisory continues until 9pm this
evening generally for areas along and east of Highway 83. The
advisory looks still on track, with heat index values around 100
expected in the advisory area. There should be a lull in
precipitation overnight, with the exception of the far northeast
CWA, before the approach of a cool front. The front should push
through the area by Sunday mid-morning. The timing should temper
the severe threat a good bit though a strong storm can't be ruled
out along and south of I-80. Precip will linger behind the front
through Sunday afternoon and evening before pushing out overnight.
.LONG TERM...(Monday through Saturday)
Issued at 254 PM CDT Sat Jul 25 2020
Beyond this weekend, an upper level ridge will amplify over the
central CONUS and lead to a break in above average temperatures. In
fact, most locations look to have daily highs in the mid to upper
80s for the remainder of the forecast period. Flow aloft will
transition to more northwesterly with the building of the ridge, and
should help to shunt the deeper moisture southward. Daily
thunderstorm chances look to continue beyond Monday, though
confidence in both placement and severe weather is low.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 609 PM CDT Sat Jul 25 2020
Scattered showers and thunderstorms this evening. KLBF more likely
to be affected by any thunderstorms, mainly from 02Z to 06Z. Gusty
winds, and heavy rainfall with briefly low visibility will be the
primary concerns. Activity should diminish after 06Z with a clod
front advancing through the area overnight. Still a chance for
-TSRA Sunday, mainly across the south including KLBF.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM CDT /8 PM MDT/ this evening for
NEZ005>010-025>029-037-038-059-070-071.
&&
SHORT TERM...Brown/Jurgensen
LONG TERM...Brown/Jurgensen
AVIATION...Roberg
Hazardous weather outlook, Jul 25, 1:58 PM CST, 4 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
258 PM CDT Sat Jul 25 2020
NEZ004>010-022>029-035>038-056>059-069>071-094-262000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
258 PM CDT Sat Jul 25 2020 /158 PM MDT Sat Jul 25 2020/
This Hazardous Weather Outlook is for portions of western and
north central Nebraska.
.DAY ONE...TONIGHT.
A heat advisory is in effect until 9 PM CDT for locations
generally east of highway 83 from Valentine to Maywood. In these
areas, heat indices will reach around 100 degrees.
Thunderstorms will be possible this evening. Strong storms are
possible across all of western and north central Nebraska. Hail
up the size of quarters and gusty winds will be the main threats.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
Thunderstorms are possible again Sunday and Sunday night, as well
as Tuesday night through Friday. At this time, the threat for
severe storms is marginal on Sunday and Sunday night. Severe
threat is uncertain for later this week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated today and tonight.
&&
Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 25, 3:59 PM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service North Platte NE
359 PM MDT Sat Jul 25 2020
NEZ023-024-094-252300-
Hooker NE-Grant NE-Western Cherry NE-
359 PM MDT Sat Jul 25 2020
...SPECIAL WEATHER STATEMENT...
At 359 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Whitman, or 14 miles northwest of Mullen, moving
east at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Mullen, Hire, Whitman Road crossing the North Branch of the Middle
Loup River, Sevenmile Hill, Hecla, Kelso and Weir.
This includes the following highways...
Highway 2 between mile markers 160 and 190.
Highway 97 between mile markers 64 and 85.
LAT...LON 4200 10151 4223 10154 4243 10107 4198 10092
TIME...MOT...LOC 2159Z 258DEG 11KT 4213 10130
Kulik
Special weather statement, Jul 25, 4:27 PM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service North Platte NE
527 PM CDT Sat Jul 25 2020
NEZ005-024-094-252330-
Hooker NE-Eastern Cherry NE-Western Cherry NE-
527 PM CDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY AND
NORTHEASTERN HOOKER COUNTIES UNTIL 630 PM CDT/530 PM MDT/...
At 527 PM CDT/427 PM MDT/, Doppler radar was tracking a strong
thunderstorm 9 miles north of Seneca, or 16 miles northeast of
Mullen, moving northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Brownlee, Elsmere, Giant Hill, Highway 83 crossing Goose Creek and
Highway 83 crossing the North Loup River.
This includes Highway 83 between mile markers 159 and 186.
LAT...LON 4216 10017 4209 10067 4209 10085 4208 10085
4224 10095 4252 10053
TIME...MOT...LOC 2227Z 236DEG 23KT 4218 10078
KulikSpecial weather statement, Jul 25, 4:56 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service North Platte NE
456 PM MDT Sat Jul 25 2020
NEZ022-023-260000-
Grant NE-Garden NE-
456 PM MDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR...
SOUTHWESTERN GRANT...NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN
COUNTIES UNTIL 600 PM MDT...
At 456 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southeast of Crescent Lake National
Wildlife Refuge to near Oshkosh. Movement was northeast at 20 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Oshkosh, Adams Flats, Bluewater Battlefield State Historical Park and
Rackett.
LAT...LON 4169 10230 4182 10200 4140 10198 4134 10247
TIME...MOT...LOC 2256Z 241DEG 16KT 4161 10221 4140 10240
Kulik
Special weather statement, Jul 25, 5:14 PM CST, 54 minutes before
Special Weather Statement
National Weather Service North Platte NE
614 PM CDT Sat Jul 25 2020
NEZ005-025-260000-
Eastern Cherry NE-Thomas NE-
614 PM CDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY AND NORTHERN
THOMAS COUNTIES UNTIL 700 PM CDT...
At 614 PM CDT, Doppler radar was tracking a strong thunderstorm near
Thedford, moving east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Thedford, Natwick and Norway.
This includes the following highways...
Highway 2 between mile markers 200 and 221.
Highway 83 between mile markers 143 and 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4188 10067 4204 10079 4219 10027 4194 10027
TIME...MOT...LOC 2314Z 252DEG 22KT 4199 10066
Roberg
Special weather statement, Jul 25, 5:44 PM CST, 24 minutes before
Special Weather Statement
National Weather Service North Platte NE
644 PM CDT Sat Jul 25 2020
NEZ069-070-260030-
Chase NE-Hayes NE-
644 PM CDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHASE AND SOUTHERN
HAYES COUNTIES UNTIL 730 PM CDT/630 PM MDT/...
At 643 PM CDT/543 PM MDT/, Doppler radar was tracking a strong
thunderstorm 7 miles northwest of Palisade, or 11 miles southwest of
Hayes Center, moving north at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hayes Center, Wauneta and Hamlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4036 10143 4065 10139 4056 10089 4035 10107
4035 10136
TIME...MOT...LOC 2343Z 191DEG 16KT 4042 10121
RobergSpecial weather statement, Jul 25, 5:58 PM CST, 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
558 PM MDT Sat Jul 25 2020
NEZ022-035-260045-
Arthur NE-Garden NE-
558 PM MDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR AND EAST CENTRAL GARDEN
COUNTIES UNTIL 645 PM MDT...
At 558 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Arthur, moving east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Arthur, Haythorn Lake, Jensen Lake, Bucktail Lake, Bourquim Hill,
Lena, Sand Puddin Lake, Three Mile Lake, Velma, Bucktail and Calora.
This includes the following highways...
Highway 61 between mile markers 117 and 135.
Highway 92 between mile markers 165 and 179.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4149 10200 4169 10213 4174 10141 4145 10141
TIME...MOT...LOC 2358Z 266DEG 25KT 4158 10187
Roberg